Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2002, 1:38 PM CDT for Smith County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2002, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 29, 2002, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
747 WUUS54 KJAN 291838 SVRJAN MSC129-291915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT MON APR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SYLVARENA...OR ABOUT 10 MILES EAST OF RALEIGH...MOVING SLOWLY SOUTHEAST AT 10 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3213 8944 3200 8953 3196 8935 3210 8933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:30 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 10:30 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT MON APR 29 2002 UPDATED ZONE PACKAGE TO REFLECT SVR TSTM WATCH FOR AR COUNTIES. SURFACE FRONT REMAINS WELL-DEFINED ACROSS CENTRAL MS INTO NE LA AT 15Z. DEWPOINTS SOUTH OF BOUNDARY IN 70S...WHILE DEWPOINTS N OF BOUNDARY IN 40S/50S. LIS S OF FRONT INDICATING CONSIDERABLE INSTABILITY PLUS SOUNDINGS W OF CWFA SUGGESTING POTENTIAL FOR SVR DEVELOPMENT. MENTIONED POSSIBLE ISOLATED SVR STORMS OVER ENTIRE CWFA IN LINE WITH DAY 1 OUTLOOK. OTHERWISE NO MAJOR CHANGES CURRENT FORECAST ON TRACK. .JAN... AR...SEVERE THUNDERSTORM WATCH 181 LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:54 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 36 min |
| Apr 29, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 24 min |
| Apr 29, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 45 min |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Apr 29, 1:06 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 24 min |
| Apr 29, 1:56 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Apr 29, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Apr 29, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 37 min |
| Apr 29, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 29, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Apr 29, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 13 min |
| Apr 29, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 25 min |
| Apr 29, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 38 min |
| Apr 29, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.